[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IP] Double Diabetes?



 Yes I meant stomach for GI. If you need contrast they usually take you off the
metformin for a few days before and after.

Harris Leitstein


On Jul 4, 2011, at 9:09 PM, "June Searle" <email @ redacted> wrote:

> Hi Harris
> 
> Thank you for the points you made.  I am quite aware of the gastric problems
> which may arise.  Is this what you mean by GI?  I have heard that this gets
> better after a few days so I am not sure how early one should give up.  I
> did not know about contrast dye and find that interesting.  The eye
> department are using a contrast dye to diagnose diabetic macula oedema.  I
> wonder what they use instead.  Thanks for your help.
> 
> June
> 
> -----Original Message-----
> From: email @ redacted
> [mailto:email @ redacted] On Behalf Of Harris R.
> Leitstein
> Sent: 04 July 2011 21:20
> To: email @ redacted
> Subject: Re: [IP] Double Diabetes?
> 
> Hi June,
> 
> I have a similar situation. I'm overweight and have added metformin 500mg
> BID.
> It can help with cellular resistance to insulin and a little weight loss.
> Just
> be aware of some possible GI upset -- it's is a very common initial side
> effect
> that most get past. If you do have an upset stomach that doesn't improve
> after a
> few days to a week discontinue the metformin. Metformin has been around
> forever
> and is really safe. Just be sure to tell your other docs that you take it.
> You
> can't have any contrast dye (for radiology studies) while on metformin or
> you'll
> damage your kidneys. Please check all this with your doc or nurse. Good
> luck!
> 
> Harris
> 
> On Jul 4, 2011, at 4:07 PM, "June Searle" <email @ redacted> wrote:
> 
>> Today it was suggested that as well as 50 years of Type 1, that I might
> also
>> have Type 2.  It was suggested I might try Metformin to try to help with
>> insulin resistance and weight loss.  The doctor has suggested a tablet in
>> the morning and another before the evening meal.  I have been looking at
>> Google and this probably sound OK and he has suggested trying it for 1
>> month.  My question is, has anyone else done this and if so, how did they
> go
>> about adjusting their insulin before starting.  I do not want to land
> myself
>> with a big hypo if I can avoid it.  Wouldn't it be wonderful if this is
> the
>> answer to losing weight?  I think it is worth a try.  Please give your
>> comments.
>> 
>> June
>> .
> .
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org